Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 67, NWS Milwaukee, WI

June 4, 2005Racine County, Walworth County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 4, 2005, 11:30 PM CDT for Racine County, Walworth County, Waukesha County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 11:30 PM CDT (04:30 UTC)
Expired
Jun 4, 2005, 11:54 PM CDT
In force
24 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Racine County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:25 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 050431
SVRMKX
WIC101-127-133-050445-
/O.NEW.KMKX.SV.W.0067.050605T0430Z-050605T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1130 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
  NORTHEAST WALWORTH COUNTY IN SOUTHEAST WISCONSIN
  NORTHWEST RACINE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 1145 PM CDT

* AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR POTTER LAKE...OR
  ABOUT NEAR EAST TROY...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG BEND AND WIND LAKE AROUND 1135 PM CDT...
  MUSKEGO AROUND 1140 PM CDT...
  NEW BERLIN...ELM GROVE AND BROOKFIELD AROUND 1145 PM CDT...

LAT...LON 4281 8844 4270 8825 4287 8806 4316 8807

$$
1 follow-up statement
000 
WWUS53 KMKX 050454
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 PM CDT SAT JUN 4 2005

WIC101-127-133-050502-
/O.EXP.KMKX.SV.W.0067.000000T0000Z-050605T0445Z/
WAUKESHA-WALWORTH-RACINE-
1152 PM CDT SAT JUN 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RACINE...
NORTHEASTERN WALWORTH AND SOUTHEASTERN WAUKESHA COUNTIES EXPIRES AT
1145 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN WISCONSIN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 
400 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL WISCONSIN.

LAT...LON 4281 8844 4270 8825 4287 8806 4316 8807

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM CDT, 9 hours earlier.

Area forecast discussion, Jun 4, 2:30 PM CDT, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT SAT JUN 4 2005

.DISCUSSION...FORECAST FOCUS IS ON PCPN TIMING...COVERAGE AND
INTENSITY DURG ACTIVE BALANCE OF THE WEEKEND.

IN THE SHORT TERM...INITIAL LINE OF STORMS NOW LEAVING THE CWA.
THIS LINE AND SRN EXTENSION THRU ERN IL HAS STABILIZED THE
AIRMASS BHND IT AS SHOWN ON STLT LOOPS BY MININUM OF CU OVR
NRN IL. SO THERE SHUD BE A BRK IN MOST OF THE CNVTV ACTION FOR
AWHILE OVR SE WI. ETA BRINGS IN ANOTHER SURGE OF QPF TNGT...BUT NOT
MUCH EVIDENCE OF THAT SORT OF DVLPT YET. SO WL HANG ON TO MENTION
OF MORE STORMS BUT PRBLY KP IN CHC CATEG FOR MUCH OF THE NIGHT.

MAIN VORT CNTR AND NEG TILT UPR TROF SWEEPS THRU TMRW. 2-4K
CAPES AND -8 LIS PROGGED AHD OF ASSOCD CDFNT. SO ANOTHER ROUND OF
ACTIVE WX EXPECTED...REF SWODY2.

ONCE ALL THAT GETS THRU...WEATHER SETTLES DOWN FOR A TIME MON INTO
TUE...BEFORE SOME WM FNTL ACTION SPRDS INTO SRN OR NRN WI LATER TUE
DEPENDING ON WHICH MODEL IS CORRECT. WL BRING RN CHC BACK IN
TUE P.M.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

NJ
Hazardous weather outlook, Jun 4, 7:54 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
754 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-051000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
754 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW OF THESE
THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING.
SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE
HAIL AND DAMAGING WINDS.  AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-051000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
754 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS ARE LATE TONIGHT. A FEW OF
THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY
NIGHT.  SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL.  AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT.

MORE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...  WEATHER.GOV/MILWAUKEE     /LOWER CASE/

TZ

In the hours before

Local storm report, Jun 4, 7:11 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     JEFFERSON               43.01N 88.81W
06/04/2005                   JEFFERSON          WI   LAW ENFORCEMENT

            A 20 FOOT BY 20 FOOT SECTION OF ROOF WAS BLOWN OFF THE
            JEFFERSON HIGH SCHOOL AUDITORIUM. TREES AND POWER LINES
            ALSO DOWN.

&&

WOOD
Local storm report, Jun 4, 7:18 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
718 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     JEFFERSON               43.01N 88.81W
06/04/2005                   JEFFERSON          WI   TRAINED SPOTTER

            ESTIMATED 1 FOOT DIAMETER TREE DOWN ACROSS LINDEN STREET.
            BROUGHT POWER LINES DOWN WITH IT.

&&

WOOD
Local storm report, Jun 4, 7:19 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
719 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     BRODHEAD                42.62N 89.38W
06/04/2005  50 MPH           GREEN              WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WIND GUSTS AROUND OR GREATER
            THAN 50 MPH.

0103 PM     TSTM WND DMG     5 W JANESVILLE          42.68N 89.11W
06/04/2005                   ROCK               WI   LAW ENFORCEMENT

            ONE LARGE TREE DOWN.

0105 PM     TSTM WND DMG     EVANSVILLE              42.78N 89.30W
06/04/2005                   ROCK               WI   LAW ENFORCEMENT

            MULTIPLE LARGE TREES DOWN.

0120 PM     TSTM WND DMG     ALBION                  42.88N 89.07W
06/04/2005                   DANE               WI   LAW ENFORCEMENT

            A UTILITY POLE FELL ONTO A HOUSE. TREES DOWN.

0125 PM     TSTM WND DMG     JEFFERSON               43.01N 88.81W
06/04/2005                   JEFFERSON          WI   TRAINED SPOTTER

            ESTIMATED 1 FOOT DIAMETER TREE DOWN ACROSS LINDEN STREET.
            BROUGHT POWER LINES DOWN WITH IT.

0125 PM     TSTM WND DMG     JEFFERSON               43.01N 88.81W
06/04/2005                   JEFFERSON          WI   LAW ENFORCEMENT

            A 20 FOOT BY 20 FOOT SECTION OF ROOF WAS BLOWN OFF THE
            JEFFERSON HIGH SCHOOL AUDITORIUM. TREES AND POWER LINES
            ALSO DOWN.

0127 PM     TSTM WND GST     E JEFFERSON             43.01N 88.81W
06/04/2005  55 MPH           JEFFERSON          WI   AMATEUR RADIO

0150 PM     TSTM WND DMG     1 S JOHNSON CREEK       43.07N 88.77W
06/04/2005                   JEFFERSON          WI   LAW ENFORCEMENT

            MULTIPLE TREES DOWN.

0229 PM     TSTM WND GST     UNION GROVE             42.68N 88.05W
06/04/2005  52 MPH           RACINE             WI   MESONET

            REPORTED AT UNION GROVE ELEMENTARY SCHOOL.

&&

WOOD
Special weather statement, Jun 4, 9:50 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
950 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-050345-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
950 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 397 IN EFFECT UNTIL 4 AM CDT FOR PORTIONS
OF SOUTH CENTRAL WISCONSIN...

THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES:

COLUMBIA...DANE...GREEN...IOWA...LAFAYETTE...AND SAUK.

THUNDERSTORMS DEVELOPING IN EASTERN IOWA...WILL MOVE INTO PORTIONS OF
SOUTH CENTRAL WISCONSIN AFTER 1030 PM CDT. SOME OF THESE STORMS MAY
BECOME SEVERE.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.

WOOD
Special weather statement, Jun 4, 10:40 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1040 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-050500-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1040 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 397 IN EFFECT UNTIL 4 AM CDT FOR PORTIONS
OF SOUTH CENTRAL WISCONSIN...

THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES:

COLUMBIA...DANE...GREEN...IOWA...LAFAYETTE...AND SAUK.

A BROKEN LINE OF THUNDERSTORMS OVER NORTHERN ILLINOIS...WILL MOVE
INTO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE STORMS
MAY AFFECT A LAKE GENEVA...TO WALWORTH...TO BELOIT LINE BY 1130 PM
CDT. THESE STORMS MAY EVENTUALLY REACH A UNION GROVE...TO ELKHORN...
TO AFTON LINE BY MIDNIGHT CDT.

CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL TO PEA SIZE...WIND
GUSTS TO 40 MPH...AND BRIEF HEAVY RAINFALL RATES UP TO ONE QUARTER
INCH PER HOUR...ARE POSSIBLE WITH THESE STORMS.

OTHER THUNDERSTORMS DEVELOPING IN EASTERN IOWA...WILL MOVE INTO
PORTIONS OF SOUTH CENTRAL WISCONSIN AFTER 1100 PM CDT. SOME OF THESE
STORMS MAY BECOME SEVERE.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.

WOOD
Local storm report, Jun 4, 11:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1125 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             3 E DELAVAN             42.63N 88.57W
06/04/2005  1.75 INCH        WALWORTH           WI   AMATEUR RADIO

&&

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:05 PM CDTSevere Thunderstorm WarningMKXWalworth25 min
Jun 4, 11:40 PM CDTSpecial Marine WarningMKX2 hr
Jun 4, 11:42 PM CDTSevere Thunderstorm WarningMKXMilwaukee24 min
Jun 4, 11:52 PM CDTSevere Thunderstorm WarningMKXLafayette53 min
Jun 5, 12:15 AM CDTSevere Thunderstorm WarningMKXRock34 min
Jun 5, 12:35 AM CDTSevere Thunderstorm WarningMKXIowa42 min
Jun 5, 12:45 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette46 min
Jun 5, 1:21 AM CDTSevere Thunderstorm WarningMKXDane, Rock44 min
Jun 5, 1:40 AM CDTSevere Thunderstorm WarningMKXJefferson37 min
Jun 5, 1:50 AM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette29 min
Jun 5, 1:57 AM CDTSevere Thunderstorm WarningMKXRock36 min
Jun 5, 2:10 AM CDTSevere Thunderstorm WarningMKXWalworth22 min
Jun 5, 2:16 AM CDTSpecial Marine WarningMKX119 min
Jun 5, 6:04 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.